Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

145 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes enlargement of the cyst in the right breast, developed as a result of long-term steroid intake?

Answered by
Dr.
Dr. Ivan R. Rommstein

General Surgeon

Practicing since :2008

Answered : 10302 Questions

default
Posted on Fri, 7 Dec 2018 in Lump
Question: I used steroids for about 4 years from ages 19-23, and developed small cysts underneath my nipples as a result. Now, i have noticed that the one in my right breast has enlarged slightly, at least enough for me to notice. Is it common to gyno to be associated with cysts and it is normal for these cysts to grow withweight gain? I havent been very physically active for the past 3 years or so and have put on some weight. The cysts is somewhat moveable and tender when pressed on. I have noticed that the cysts seem to be more manageable when i exercise and build my pectorals. Thank you for any advice.
doctor
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:

It is normal.

Detailed Answer:

Hi!

Well, cysts are present in subcutaneous tissue between muscle and skin. Usually these cysts never pull back spontaneously and these may only grow.

If you gain weight or build your pectoral muscles, these cysts will become more prominent or may grow along with muscle,fat and breast growth. So this is not something unusual.

However, if it continues to grow or become painful, it would be good to do and ultrasound and needle aspiration of the cyst.

In some cases surgical removal may be recommended.

Hope I have answered your query.

I wish you good health.

Regards,
Dr. Ivan R. Rommstein
General Surgeon
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on